Has anyone stopped taking Clopidogrel and then started getting headaches?

I am on warfarin and just seen a Rheumatologist who has agreed that I can aim for 3-3.5 rather than 2.5 (hurrah!) but despite ever increasing doses they were having difficulty even getting me to that. Anyway when it got up above 2 and I ran out of Clopidogrel my GP wouldn't give me anymore due to risk of bleeding which was about 10 days ago - ever since I have been increasingly tired and headache all the time - is it linked or just in my head (no pun intended)?

8 Replies

oldestnewest
  • Why did the GP refuse to give you Clopidogrel if you were already being prescribed it?

    I do not understand the exact actions of each treatment but Clopidogrel would be helping in making platelets not stick together (I think) and therefore help headaches. Now as you don't have it and your warfarin is not in therapeutic range it is likely why your headaches and fatigue have returned. It is unlikely to be 'in your head'.

    You need to get the rheumatologist to give your GP clear instructions about what he needs you to take.

  • Spoke to a different GP and I am now back on the Clopidogrel on the understanding that if headaches gone in a week I then need to discuss with Rheumatologist long term treatment plan! Relieved as headache and fatigue just seemed to be getting worse and worse!

  • The stroke consultant prescribed me the clopi after the stroke and said to stop it when started warfarin, the GP also told me to stop but warfarin clinic said to keep taking it at least until INR was over 2. Caused a real commotion in the GP surgery when they realised I had continued to take it but I am noticing a real difference without it. Did tell Rheumatologist that had headache and thought it was since clopi stopped but probably wasn't very clear about it. Perhaps when warfarin gets up above 3 the headaches will stop again - is that what normally happens?

  • I am on that, I get a headache if I forget to take mine, though the head pain is not as bad as it use to be, the pain then would have me on the floor in a ball. Seek to see either another GP or explain to the doctor you pain is back, I go for MRIs every six to ten weeks its reduced my risk of having another stroke, but my memory its that great some days

  • How brave you are to go for MRIs that often - I haven't even managed one! They had to use CT in the end to diagnose my stroke as I had massive panic attacks when they tried to MRI me even when they gave me valium - in fact the panic on the valium was even worse and it took 4 people to hold me down to stop me from clawing through the machine to get out!! They didn't even get as far as turning it on!! I'm back on the Clopidogrel today so hopefully headache will stop again soon.

  • Easiest thing is to take a cd of music you like get them to play it, it take your mind off it. Or have a massage before hand it relaxes you.. The MRIs take 30 mins to a hour just depends what the doctor asks for. I have four whites spots. On my brain and over the past year they have grown at a slow speed but enough to have MRIs often.

  • I have to take both lovenox and plavix to control my symptoms, been on both for two years and have been advised by many MDs to stop the plavix. For the most part only APS specialists understand this. You can make antibodies to the platelets, the clotting factors and the endothelium (blood vessel lining) in APS, thus the need to target both in some patients.

  • Well I've only taken the clopi for two days again but already the brain fog is slightly clearing - GP said it would take 2-5 days and then I would know if it was the clopi stopping which had caused the exacerbation of symptoms or not! Will then need to get Rheumatologist to be happy for me to continure on both it and higher dose of Warfarin. She seems to know what she is about so hopefully won't be too hard to persuade.

You may also like...